Journal of Optimization Theory and Applications

, Volume 162, Issue 2, pp 548–558 | Cite as

Characterizing the Nonemptiness and Compactness of the Solution Set of a Vector Variational Inequality by Scalarization



In this paper, the nonemptiness and compactness of the solution set of a pseudomonotone vector variational inequality defined in a finite-dimensional space are characterized in terms of that of the solution sets of a family of linearly scalarized variational inequalities.


Vector variational inequality Solution set Pseudomonotonicity Scalarization Vector optimization 


  1. 1.
    Giannessi, F.: Theorems of alternative, quadratic programs and complementarity problems. In: Cottle, R.W., Giannessi, F., Lions, J.L. (eds.) Variational Inequality and Complementarity Problems, pp. 151–186. Wiley, New York (1980) Google Scholar
  2. 2.
    Giannessi, F. (ed.): Vector Variational Inequalities and Vector Equilibria, Mathematical Theories. Kluwer Academic Publishers, Dordrecht/Boston (2000) MATHGoogle Scholar
  3. 3.
    Chen, G.Y., Huang, X.X., Yang, X.Q.: Vector Optimization, Set-Valued and Variational Analysis. Springer, Berlin (2005) MATHGoogle Scholar
  4. 4.
    Ansari, Q.H., Yao, J.C.: Recent Developments in Vector Optimization. Springer, Berlin (2012) CrossRefMATHGoogle Scholar
  5. 5.
    Harker, P., Pang, J.S.: Finite dimensional variational inequalities and nonlinear complementarity problems: a survey of theory, algorithms and applications. Math. Program. 48, 161–220 (1990) CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Gowda, M.S., Pang, J.S.: On the boundedness and stability of solutions to the affine variational inequality problem. SIAM J. Control Optim. 32, 421–441 (1994) CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Auslender, A.: Asymptotic analysis for penalty and barrier methods in variational inequalities. SIAM J. Control Optim. 37, 653–671 (1999) CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Auslender, A.: Variational inequalities over the cone of semidefinite positive symmetric matrices and over the Lorentz cone. Optim. Methods Softw. 18, 359–376 (2003) CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Auslender, A., Correa, R.: Primal and dual stability results for variational inequalities. Comput. Optim. Appl. 17, 117–130 (2000) CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Auslender, A., Teboulle, M.: Lagrangian duality and related multiplier methods for variational inequality problems. SIAM J. Optim. 10, 1097–1115 (2000) CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Auslender, A., Teboulle, M.: Interior projection-type methods for monotone variational inequalities. Math. Program. 104, 39–68 (2005) CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Yao, J.C.: Multivalued variational inequalities with K-pseudomonotone operators. J. Optim. Theory Appl. 83, 391–403 (1994) CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Karamardian, S.: Complementarity over cones with monotone and pseudomonotone maps. J. Optim. Theory Appl. 18, 445–454 (1976) CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Crouzeix, J.P.: Pseudomonotone variational inequality problems: existence of solutions. Math. Program. 78, 305–314 (1997) MATHMathSciNetGoogle Scholar
  15. 15.
    Daniilidis, A., Hadjisavvas, N.: Coercivity conditions and variational inequalities. Math. Program. 86, 433–438 (1999) CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Flores-Bazan, F.: Existence theorems for generalized noncoercive equilibrium problems: the quasiconvex case. SIAM J. Optim. 11, 675–690 (2000) CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Flores-Bazan, F., Flores-Bazan, F.: Vector equilibrium problems under asymptotic analysis. J. Glob. Optim. 26, 141–166 (2003) CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Hu, R., Fang, Y.P.: On the nonemptiness and compactness of the solution sets for vector variational inequalities. Optimization 59, 1107–1116 (2010) CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Rockafellar, R.T., Wets, R.J.B.: Variational Analysis. Springer, Berlin (1998) CrossRefMATHGoogle Scholar
  20. 20.
    Lee, G.M., Kim, D.S., Lee, B.S., Yen, N.D.: Vector variational inequalities as a tool for studying vector optimization problems. Nonlinear Anal. TMA 34, 745–765 (1998) CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Deng, S.: Characterizations of the nonemptiness and compactness of solution sets in convex vector optimization. J. Optim. Theory Appl. 96, 123–131 (1998) CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  1. 1.School of Economics and Business AdministrationChongqing UniversityChongqingChina
  2. 2.Department of MathematicsSichuan UniversityChengduP.R. China
  3. 3.Department of Applied MathematicsThe Hong Kong Polytechnic UniversityHung HumHong Kong

Personalised recommendations